C.R. BARD, INC. (BASD) -3006260740 X-PORT ISP IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, KIT, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Back to Search Results |
| Catalog Number |
7707540 |
| Medical Device Problem Codes |
Fracture (1260); Material Separation (1562); Deformation Due to Compressive Stress (2889); Naturally Worn (2988); Migration (4003)
| Health Effect - Clinical Code |
Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
09/12/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: one x-port isp implantable port with an attached groshong catheter in two segments were returned for sample evaluation.Gross, visual, microscopic visual, tactile and functional evaluations were performed.A complete compound break was noted on the distal end of the attached catheter and on the proximal end of the distal catheter segment that was elliptical in shape.Two partial compound breaks were noted on the distal catheter segment.The edges of the complete compound break on the distal end of the attached catheter and on the proximal end of the distal catheter segment were noted to be uneven and the surface was noted to be granular in one region and round and smooth in the other region.The edges of the first partial compound break on the distal catheter segment were noted to be uneven.The surface was noted to be round and smooth in both regions.The edges of the second partial compound break on the distal catheter segment were noted to be uneven.The surface was noted to be round and smooth in both regions.The port was patent to both infusion and aspiration without issue.No leaks were observed throughout tests.Therefore, the investigation is confirmed for the reported fracture, material separation and identified wear and deformation issue.However, the investigation is inconclusive for the reported migration issue as no objective evidence to confirm this was provided for review.Although a definitive root cause could not be determined, flexural fatigue, which is due to the repetitive, cyclic kinking of the catheter.Such kinking may have physiological, placement, usage or mechanical contributing factors.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, g3, h6 (device, component, method, result, conclusion).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
A patient underwent a port placement procedure using the m.R.I.X-port isp.Post the procedure on (b)(6) 2025, it was reported that the catheter was allegedly ruptured.The main body was removed percutaneously.It was further reported that the ruptured catheter had migrated into the heart and was successfully retrieved using a snare.The current status of the patient was unknown.
Additional Manufacturer Narrative
H11: as the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
On (b)(6) 2025, a patient underwent a port placement procedure using the x-port isp m.R.I.For an unknown medical condition.Sometimes post the catheter placement, it was reported that the catheter was allegedly ruptured.The main body was removed percutaneously.It was further reported that the ruptured catheter had migrated into the heart and was successfully retrieved using a snare.The current status of the patient was unknown.